Is CIDP curable? Also, what about treating pain symptoms. From what I understand there is no sure cure for CIDP. Even IVIG's are not as effective as they once were. What is the patient supposed to do if palliative care is not to be provided? I have had CIDP for 10 to 15 years, as such I would like to know your ideas about not treating the disease and just providing some measure of relief from these debilitating symtons.
The prognosis of CIDP varies widely among individuals. Some may have an episode of CIDP followed by spontaneous recovery, while others may have many bouts with partial recovery in between relapses. The disease is a treatable cause of acquired neuropathy and initiation of early treatment to prevent loss of nerve axons is recommended. However, some individuals are left with some residual numbness or weakness.
Treatment for CIDP includes corticosteroids such as prednisone, prescribed alone or in combination with immunosuppressant drugs. Plasmapheresis (plasma exchange) and intravenous immunoglobulin (IVIg) therapy are known to be effective. IVIg may be used even as a first-line therapy. Physiotherapy may be recommended to improve muscle strength, function and mobility, and minimize the shrinkage of muscles and tendons and distortions of the joints. If left untreated, numbness and weakness of muscles persist and keep progressing. Please consult a neurologist for the management plan. Hope this helps you. Take care and regards!
I am seeing a neurologist and have been at one time or another on these treatments. However, what do you recommend for the constant pain in my extremities? I am currently on pain meds, however there use is not as affective as they once were. I realize that being on pain meds does not help the CIDP in the long run. Am I fated to be in pain the rest of my life? I know that life is not meant to be pain free and can except that, but weeks go by with no relief from this pain. Is there any advice you can give me?
Hi my gran has CIDP and is on IVIG's but they want to try this tablet that'll save her travelling to hospital all the time for treatment but I know some people arnt suitable and there's apparently a lot of side effects. It's called azathioprine. You could ask your neurologist about it and it might be right for you. Good luck and take care x
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.